MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CELSIUS¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC CELSIUS¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Model Number D7TCEL252RT
Medical Device Problem Codes Signal Artifact/Noise (1036); Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal reentry tachycardia (avnrt) ablation procedure with a celsius¿ electrophysiology catheter.The insulation is broken 16mm from the tip with wires exposed.It was reported that there was an insulation break near the proximal poles.No signal was detected on the catheter, despite changing the cable and the grounding patch.They replaced the cable, radiofrequency (rf) patch and the catheter.There was a five-minute procedural delay.The damage resulted in wires being exposed with no lifted or sharp rings.There was no resistance or difficulty during insertion or removal of the catheter.The issue occurred 16 mm from the tip and the catheter was not pre-shaped.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number:(b)(4) during an internal review on 03-nov-2022, it was determined that the code of signal artifact (a090801) was inadvertently left off on the initial report mwr-01082022-0001231138.Therefore, the h6.Medical device problem code has been updated.
 
Additional Manufacturer Narrative
The device evaluation was completed on 01-dec-2022.It was reported that a patient underwent an atrioventricular nodal reentry tachycardia (avnrt) ablation procedure with a celsius¿ electrophysiology catheter.The insulation is broken 16mm from the tip with wires exposed.It was reported that there was an insulation break near the proximal poles.No signal was detected on the catheter, despite changing the cable and the grounding patch.They replaced the cable, radiofrequency (rf) patch and the catheter.There was a five-minute procedural delay.The damage resulted in wires being exposed with no lifted or sharp rings.There was no resistance or difficulty during insertion or removal of the catheter.The issue occurred 16 mm from the tip and the catheter was not pre-shaped.No adverse patient consequence was reported.Device evaluation details: a picture was received for evaluation following biosense webster's procedures.According to the picture provided by the customer, no damages or anomalies were observed, also, the photo does not provide sufficient information related to the ecg reported event and therefore no result can be obtained from it.The customer complaint was not confirmed based on the picture received.The celsius¿ 4mm electrophysiology catheter was returned to biosense webster (bwi) for evaluation.A visual inspection and electrical evaluation of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.An electrical test was performed, and an open circuit was found on the tip area.A manufacturing record evaluation was performed for the finished device number 30679118m, and no internal action related to the complaint was found during the review.The electrical issue was confirmed.It should be noted that product failure is multifactorial.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.H6.Investigation findings code of "appropriate term/code not available" represents photo/video analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
CELSIUS¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15291457
Report Number2029046-2022-01978
Device Sequence Number19415531
Product Code LPB
UDI-Device Identifier10846835006162
UDI-Public10846835006162
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P950005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2024
Device Model NumberD7TCEL252RT
Device Catalogue NumberD7TCEL252RT
Device Lot Number30679118M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer10/10/2022
12/01/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date11/07/2022
12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BRAND CABLE; UNK BRAND CATHETER
Patient SexUnknown